Home > Journals > Gazzetta Medica Italiana Archivio per le Scienze Mediche > Past Issues > Gazzetta Medica Italiana - Archivio per le Scienze Mediche 2019 December;178(12) > Gazzetta Medica Italiana - Archivio per le Scienze Mediche 2019 December;178(12):947-50

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Publication history
Reprints
Permissions
Cite this article as

 

CASE REPORT   

Gazzetta Medica Italiana - Archivio per le Scienze Mediche 2019 December;178(12):947-50

DOI: 10.23736/S0393-3660.18.04011-1

Copyright © 2018 EDIZIONI MINERVA MEDICA

language: English

Is there any link between blood brain barrier and coronary arteries?

Songül USALP , Belma YAMAN, Hatice KEMAL, Ümit YÜKSEK, Levent CERIT, Hamza DUYGU

Department of Cardiology, Faculty of Medicine, Near East University, Nicosia, Cyprus



Contrast-induced encephalopathy (CIE) clinically resembles a cerebrovascular accident, it occurs after intra-arterial contrast agent exposure and usually results with reversible neurological disturbance. Most of the time, in radiological findings may mimic subarachnoid haemorrhage, and it’s mostly seen in elderly patients. Although the mechanism of CIE is not well-known, direct neurotoxicity of the contrast media with corrupted blood-brain barrier is thought to be the most probable. In this case, we defined a 38-year-old man admitted for coronary angiography due to stable angina pectoris. A total of 60 mL contrast agent (Iohexol) was used. Six hours later, were developed conscious and speech disturbance, vomiting and headache. Radiological imagings showed no abnormality and the patient recovered with conservative medical treatment after 10 hours.


KEY WORDS: Contrast media; Cerebrovascular disorders; Coronary angiography

top of page